MAUDE Adverse Event Report: ABBOTT VASCULAR XIENCE SIERRA EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR XIENCE SIERRA EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Model Number 1550350-18
Medical Device Problem Codes Patient-Device Incompatibility (2682); Device Damaged by Another Device (2915); Difficult to Advance (2920); Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/28/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer reported the device is retained by the hospital.Investigation is not yet complete.A follow up report will be submitted with all additional relevant information.Na.
 
Event or Problem Description
It was reported that the procedure was to treat the left anterior descending (lad) coronary artery via right radial access.The 3.5x18 mm xience sierra stent was first implanted in the proximal lad (plad) and was possibly under expanded.Next, the physician went through the stent in the plad to place a 3.0x18 mm xience sierra stent in the mlad with no issues reported.Next, the circumflex (cx) coronary artery was wired through a strut of the 3.5x18 xience sierra stent and it was attempted to place a 3.5x12mm xience sierra stent in the cx but the stent would not cross the previously implanted stent.The stent was removed without issue and there were no other issues noted.The physician removed both guide wires and the guide catheter and when they were removed, the 3.5x18 mm xience sierra stent was found on the end of the guide catheter unraveled.The procedure was completed.The patient is stable and being discharged and plans to return in 1 week to have another angiography performed.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record revealed no manufacturing nonconformities that would have contributed to this complaint.Additionally, a review of the complaint history identified no other incidents.The investigation determined that the reported difficulties appear to be related to circumstances of the procedure.Based on the information reviewed, there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.Na.

Brand Name
XIENCE SIERRA EVEROLIMUS ELUTING CORONARY STENT SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key10179695
Report Number2024168-2020-05207
Device Sequence Number2850362
Product Code NIQ
UDI-Device Identifier08717648227424
UDI-Public08717648227424
Combination Product (Y/N)Y
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/30/2021
Device Model Number1550350-18
Device Catalogue Number1550350-18
Device Lot Number0032043
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/28/2020
Supplement Date Received by Manufacturer07/17/2020
Initial Report FDA Received Date06/22/2020
Supplement Report FDA Received Date08/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
3.5X12 MM, 3.0X18 MM XIENCE SIERRA; 3.5X12 MM, 3.0X18 MM XIENCE SIERRA
Patient Age61 YR
Patient Weight96